From Boston, Massachusetts, USA:
My 16-year-old daughter was diagnosed with type 1 in March 2010. She was in the honeymoon phase until last month. Her blood sugar was elevated, frequent urination, 10 pound weight loss, frequent thirst and increasing hunger. She was admitted and her Humalog and Lantus dosages were increased. They also changed her insulin to carbohydrate ratio and insulin sensitivity factor (ISF). We are still in process of getting her levels under control.
One of the major side effects from the high sugar levels is blurry vision. Her blood sugar has come down quite a bit, but still not exactly where we want it. How long with the blurry vision side effect last? I did read that it can last up to three months; is this true? What can I do to help her vision problem so she can to return to school?
Blurred vision secondary to high blood glucose levels typically subsides once glycosylated hemoglobin levels are under 7.5% and large blood sugar fluctuations are reduced to a minimum. Fluctuating vision can return and persist, however, whenever blood glucose levels are sub-optimal. Often, patients require prescription lenses after blood sugar levels have stabilized. Every child and adult with newly diagnosed diabetes should be seen by an eye doctor for a baseline examination that will facilitate comparison with future examinations and better long-term eye and vision care.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.